MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56553
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a right lower extremity angiogram, the tip of a cxi support catheter separated as the catheter was pushed down the superficial femoral artery (sfa).Per the reporter, the tip broke off within the proximal sfa, before reaching the lesion.The separated fragment was stented against the vessel wall and remains in the patient.Per the reporter, the patient is "doing well".The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: b3, b5, d10.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 19aug2025.Access was obtained in the left common femoral artery for a contralateral approach.Resistance was not encountered during insertion or advancement of the catheter through another manufacturer¿s sheath and over another manufacturer¿s wire.Two-to-three centimeters of the catheter tip separated.Per the reporter, the catheter did not reach the calcified and stenosed lesion within the distal superficial femoral and popliteal arteries prior to tip separation.A power injector was not used.The procedure was completed successfully.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a right lower extremity angiogram, the tip of a cxi support catheter separated as the catheter was pushed down the superficial femoral artery (sfa).Per the reporter, the tip broke off within the proximal sfa, before reaching the lesion.The separated fragment was stented against the vessel wall and remains in the patient.Per the reporter, the patient is "doing well".The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information was received 19aug2025.Access was obtained in the left common femoral artery for a contralateral approach.Resistance was not encountered during insertion or advancement of the catheter through another manufacturer¿s sheath and over another manufacturer¿s wire.Two-to-three centimeters of the catheter tip separated.Per the reporter, the catheter did not reach the calcified and stenosed lesion within the distal superficial femoral and popliteal arteries prior to tip separation.A power injector was not used.The procedure was completed successfully.Corrected information: d4 (udi).Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), drawing, manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The catheter tip was separated.No other damage was noted.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no discrepancies or additional relevant complaints on the final or sub-assembly lots.The product ifu instructs the user not to advance the catheter through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.The ifu cautions that the catheter should not be advanced into a vessel having a reference vessel diameter smaller than the outer diameter of the catheter.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.Resistance was not encountered during insertion or advancement of the catheter through another manufacturer¿s sheath and over another manufacturer¿s wire.The tip broke off within the proximal sfa, before reaching the calcified and stenosed lesion within the distal superficial femoral and popliteal arteries.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22841119
Report Number1820334-2025-01019
Device Sequence Number11993625
Product Code KRA
UDI-Device Identifier00827002565531
UDI-Public(01)00827002565531(17)270830(10)16231062
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56553
Device Catalogue NumberCXI-2.6-18-150-ANG
Device Lot Number16231062
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer08/19/2025
12/22/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date08/21/2025
01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 TERUMO GLIDEWIRE ADVANTAGE.; 6X55 TERUMO DESTINATION SHEATH.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown